Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Concrete solution to the nonsingular quartic binary moment problem


Authors: Raúl E. Curto and Seonguk Yoo
Journal: Proc. Amer. Math. Soc. 144 (2016), 249-258
MSC (2010): Primary 47A57, 44A60, 42A70, 30A05; Secondary 15A15, 15-04, 47N40, 47A20
DOI: https://doi.org/10.1090/proc/12698
Published electronically: June 30, 2015
MathSciNet review: 3415593
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Given real numbers $\beta \equiv \beta ^{\left ( 4\right ) }\colon \beta _{00}$, $\beta _{10}$, $\beta _{01}$, $\beta _{20}$, $\beta _{11}$, $\beta _{02}$, $\beta _{30}$, $\beta _{21}$, $\beta _{12}$, $\beta _{03}$, $\beta _{40}$, $\beta _{31}$, $\beta _{22}$, $\beta _{13}$, $\beta _{04}$, with $\beta _{00} >0$, the quartic real moment problem for $\beta$ entails finding conditions for the existence of a positive Borel measure $\mu$, supported in $\mathbb {R}^2$, such that $\beta _{ij}=\int s^{i}t^{j} d\mu \;\;(0\leq i+j\leq 4)$. Let $\mathcal {M}(2)$ be the $6 \times 6$ moment matrix for $\beta ^{(4)}$, given by $\mathcal {M}(2)_{\mathbf {i}, \mathbf {j}}:=\beta _{\mathbf {i}+\mathbf {j}}$, where $\mathbf {i},\mathbf {j} \in \mathbb {Z}^2_+$ and $\left |\mathbf {i}\right |,\left |\mathbf {j}\right |\le 2$. In this note we find concrete representing measures for $\beta ^{(4)}$ when $\mathcal {M}(2)$ is nonsingular; moreover, we prove that it is possible to ensure that one such representing measure is $6$-atomic.


References [Enhancements On Off] (What's this?)

References

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 47A57, 44A60, 42A70, 30A05, 15A15, 15-04, 47N40, 47A20

Retrieve articles in all journals with MSC (2010): 47A57, 44A60, 42A70, 30A05, 15A15, 15-04, 47N40, 47A20


Additional Information

Raúl E. Curto
Affiliation: Department of Mathematics, The University of Iowa, Iowa City, Iowa 52242
MR Author ID: 53500
Email: raul-curto@uiowa.edu

Seonguk Yoo
Affiliation: Department of Mathematics, Seoul National University, Seoul 151-742, Korea
Address at time of publication: Department of Mathematics, Inha University, Incheon 402-751, Korea
MR Author ID: 1048067
Email: seyoo73@gmail.com

Keywords: Nonsingular quartic binary moment problem, moment matrix extension, flat extensions, rank-one perturbations, invariance under degree-one transformations
Received by editor(s): May 12, 2014
Received by editor(s) in revised form: November 13, 2014, and December 13, 2014
Published electronically: June 30, 2015
Additional Notes: The first named author was supported by NSF Grants DMS-0801168 and DMS-1302666. The second named author was supported by the PARC postdoctoral program at Seoul National University and by the Brain Korea 21 Program of National Research Foundation of Korea (Grant number: 22A20130012598).
Communicated by: Pamela Gorkin
Article copyright: © Copyright 2015 American Mathematical Society